# SDR 2005FA0000810

- Difficulty date: January 18, 2005
- Submitted: June 28, 2005
- Operation: General aviation
- Aircraft: N63764
- Make and model: Piper PA-23-250
- Aircraft serial: 277754097
- Engine: Lyc TIO540*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Drag Link
- Part number: 402427
- Condition: Broken
- Location: Lt Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AC WAS ON ROLL OUT AFTER LANDING, WHEN LT MAIN LANDING GEAR DRAG LINK ASSY SEPARATED BETWEEN UPPER LINK ASSY AND LOWER LINK ASSY.  THIS ALLOWED LT MLG STRUT ASSY TO FOLD AFT ALLOWING AC TO COLLAPSE ON RUNWAY.  WHEN AC WAS RECOVERED, THE LT MLG CENTER DRAG LINK ATTACH BOLT WAS FOUND SHEARED IN CENTER OF BOLT SHANK.  BOTH HALVES OF BOLT WERE STILL IN THE LT LOWER DRAG LEG AND WERE ABLE TO BE REMOVED FOR INSP.  VISUAL INSP OF BOLT FRACTURE INDICATED AN EXITING CRACK ACROSS APPROX .7500 PERCENT OF THE BOLT SHANK WITH A NEW CRACK THROUGH REMAINING .2500 PERCENT OF BOLT SHANK.  A REPLACEMENT BOLT WAS INSTALLED TO FACILITATE RECOVERY OF AC AND AC WAS TURNED OVER TO OWNER FOR REPAIRS TO BE COMPLETED.  (K)
